Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Morristown, TN

April 15, 2001Bradley County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 15, 2001, 10:04 AM EDT for Bradley County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2001, 10:04 AM EDT (14:04 UTC)
Expired
Apr 15, 2001, 10:45 AM EDT
In force
41 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Bradley County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 9:00 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 151404
SVRMRX
TNC011-151445-
/NEW.KMRX.SV.W.0049.151404-151445/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1004 AM EDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN EAST TENNESSEE

* UNTIL 1045 AM EDT

* AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM HOPEWELL TO 25 MILES SOUTHWEST OF
  WATERVILLE...OR FROM 8 MILES NORTHWEST OF CLEVELAND TO FORT
  OGLETHORPE...MOVING SOUTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  6 MILES WEST OF CLEVELAND AROUND 1020 AM EDT
  WATERVILLE AROUND 1030 AM EDT

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

STAY AWAY FROM WINDOWS.

$$

LAT...LON 3529 8492 3503 8499 3504 8487 3522 8475

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:25 AM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Apr 15, 4:25 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
425 AM EDT SUN APR 15 2001

15/00Z MODELS ARE NOW INDICATING THAT S/W ENERGY APPROACHING THE MID
MISSISSIPPI RIVER VALLEY WILL BE THE DOMINANT WEATHER FEATURE
AFFECTING THE FORECAST AREA TODAY AND TONIGHT...WITH SHOWERS AND
THUNDERSTORMS THROUGH THE EARLY SECOND PERIOD. IN PARTICULAR...
FOR THIS AFTERNOON AND EARLY EVENING...IMPRESSIVE 1000/850-MB QG
FORCING PHASES WITH A DEVELOPING THETA-E RIDGE...AS A COLD FRONT IS
DRAGGED SOUTH OF THE BACK SIDE OF THE DOMINANT U/L S/W. ETA CAPES AND
LI/S BECOME STRONGLY UNSTABLE JUST AHEAD OF THE FRONT ~ 00Z...AND
LOW-LAYER SHEAR SUPPORTS THE POTENTIAL FOR WIND DAMAGE.

THEN...EXPECT POST-FRONTAL PARTIAL CLEARING CENTRAL/SOUTH WITH
CLOUDS HOLDING TOUGHER IN THE NORTHEAST.

MONDAY...A VERY STRONG ARCTIC COLD FRONT PUSHES THROUGH THE FORECAST
AREA IN THE P.M., WITH VERY COLD TEMPERATURES ALOFT POISED JUST TO
THE NORTH. H8 TEMPERATURES FALL CLOSE TO -10 C IN THE NORTH BY
17/12Z...PRODUCING SOME L/L INSTABILITY AND A SWATH OF HIGH R/H.
WILL LOWER TUESDAY MORNING TEMPERATURES...AND CALL FOR A CHANCE
POP OF RW/SW ALL THE WAY DOWN INTO THE SOUTHERN MOUNTAINS (UPSLOPE
FLOW SUPPORTS THIS EXTENSION).

BASICALLY ACCEPTED A MOS TEMPERATURE BLEND BETWEEN THE MAV AND FWC...
WITH NO FAN VALUES AVAILABLE.

FCSTID = 4
CHA   72  51  70  44 / 100  40   0  10
TYS   70  50  66  41 / 100  40   0  20
TRI  A 69  45  61  38 /  70  40   0  30
OQT   70  50  65  40 / 100  40   0  20

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

DM

In the hours before

Special weather statement, Apr 15, 6:00 AM EDT, 4 hours 4 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-152200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 AM EDT SUN APR 15 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EAST
TENNESSEE...EXTREME SOUTHWEST NORTH CAROLINA...AND SOUTHWEST
VIRGINIA FROM LATE MORNING THROUGH THIS AFTERNOON.  THE MOST LIKELY
SEVERE WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS.  THERE MAY ALSO
BE HAIL TO ONE INCH IN DIAMETER.  AN ISOLATED TORNADO CAN NOT BE
RULED OUT.

A FAIRLY STRONG UPPER LEVEL SYSTEM AND AN ASSOCIATED COMPLEX FRONTAL
SYSTEM WILL MOVE TOWARD AND THROUGH THE AREA TODAY.  THE BEST
CHANCES FOR SEVERE STORMS WILL BE FROM LATE MORNING TO EARLY
AFTERNOON...AS AN AREA OF PRE-EXISTING STRONG TO SEVERE
THUNDERSTORMS MOVES INTO THE AREA FROM THE WEST.  AS THESE STORMS
MOVE EAST...AIR NEAR THE SURFACE WILL BECOME MORE MOIST AND
WARM...AND COOLER AIR WILL MOVE IN ALOFT.  THIS COMBINATION WILL
RESULT IN A DESTABILIZATION OF THE ATMOSPHERE.  IN
ADDITION...RELATIVELY STRONG WINDS A FEW THOUSAND FEET ABOVE THE
SURFACE WILL MOVE INTO THE AREA.  THESE WINDS MAY BE BROUGHT DOWN TO
THE SURFACE IN THUNDERSTORMS...HELPING INCREASE THE CHANCE OF
DAMAGING WINDS.

STRAIGHT LINE WINDS TO 70 MPH WILL BE POSSIBLE.  HAIL TO ONE INCH IN
DIAMETER WILL ALSO BE POSSIBLE.  FINALLY...AN ISOLATED TORNADO CAN
NOT BE RULED OUT.

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS MORNING THROUGH THIS
AFTERNOON.  STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA
OUTLETS FOR THE LATEST ON THIS POTENTIAL SEVERE WEATHER EVENT.

SP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:11 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie49 min
Apr 15, 9:11 AM EDTSevere Thunderstorm WarningMRXBledsoe49 min
Apr 15, 9:33 AM EDTSevere Thunderstorm WarningMRXHamilton, Meigs, Rhea42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.